Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from abdominal pain and loose bowels, causing back pain. What could this be?

I have had loose bowel movements for over a week. They are green in color. I have also had abdominal pain with cramping when I have to go. And I have to go at least five times a day and that s being frugal with the count. Also have now have lower back pain , though not sure it is associated with the other symptoms. What could this be? Should I go to ER? also Imodium ad didn t help at all.
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
General & Family Physician 's  Response
Passing green colored stool is not typically a cause for alarm. Most often, the green color can be attributed to iron supplements, antacids, foods with blue or green dye or leafy, green vegetables. In other cases, green stool can also be a sign of digestive upset or an intestinal virus.But as in your case you are experiencing loose, green stools for more than a week, it is recommended that you contact your physician.You are likely to from suffer from irritable-bowel syndrome (IBS).I would recommend you to undergo few tests. A sample of your stool for culture(Salmonella,Giadriasis etc) blood tests, X-ray, colonoscopy procedure. Salmonella and Giardia infection can cause greenish stool (usually diarrhea).You may then be recommended changes in your diet, in addition to the use of certain drugs for improving the health of your digestive system.
Answered: Tue, 19 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor